MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO PROCESSOR

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO PROCESSOR
Model Number EPK-I5010
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
On 15-jul-2020 pentax medical received a customer report stating video processor, model epk-i5010, serial number (b)(4) was involved in a malfunction event.The user reported "no image- scope cuts out during procedure that lead to medical intervention of additional anesthesia and a possible delay that put the patient at risk for adverse events." the user facility responded to a good faith effort(gfe) attempt via email on 15-jul-2020 and noted the reported no image occurred during a treatment procedure on (b)(6) 2020.There was no injury reported, but there was a delay in the procedure which resulted in additional anesthesia which the user felt possibly put the patient at risk for an adverse event, although none were reported.The product removed from circulation immediately after the failure/event occurred and subsequently called in for service/replace.The patient information was requested but not provided by the user.The customer owned processor was received by pentax medical for evaluation on 14-jul-2020.The video processor was evaluated and after three days of testing the service repair technician was unable to reproduce the customers reported experience.Since the user contact stated that the control panel is not lighting up and buttons are not responding the service team replaced the sbs board as a preventative measure and documented that the sbc pcb touch panel controls not functioning.On 28-jul-2020, a device history record(dhr) review for model epk-i5010, serial number (b)(4) was performed under ivai-20-070084, the dhr review confirmed the endoscope was manufactured on 01-oct-2015 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed for 01-oct-2015.Pentax medical model epk-i5010, serial number (b)(4), has been routinely serviced at a pentax facility since the device was put into service on (b)(6) 2015.The video processor was repaired and returned to the customer on (b)(6) 2020 under delivery number (b)(4).

Brand Name
PENTAX
Common Device Name
VIDEO PROCESSOR
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key10410760
Report Number9610877-2020-00107
Device Sequence Number19431197
Product Code PEA
UDI-Device Identifier04961333232598
UDI-Public04961333232598
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K182004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPK-I5010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2020
Initial Report FDA Received Date08/14/2020
Patient Sequence Number1